Alert archive / Kansas / Areal Flood Warnings in 2008
Areal Flood Warning 13, NWS Dodge City, KS
NWS Dodge City, KS issued this areal flood warning at Jul 26, 2008, 10:11 AM CDT for Stafford County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2008, 10:11 AM CDT (15:11 UTC)
- Expired
- Jul 26, 2008, 4:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Stafford County, KS
The radar
The Dodge City radar (KDDC), 114 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1306 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this areal flood warning went out at Jul 26, 3:44 AM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Jul 26, 3:44 AM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 344 AM CDT SAT JUL 26 2008 .DISCUSSION... DAYS 1-2... INSPECTION OF THE 07 UTC SFC OBS INDICATED A WEAK SFC FRONT ALONG OUR SOUTHERN BORDER. 65F DEWPOINTS WERE ADVECTING WESTWARD INTO DDC/GCK WITH THE EASTERLY UPSLOPE FLOW. THE 500MB CHART AND MODEL INITIALIZATIONS SHOWED AN UPPER RIDGE OVER THE SOUTHERN PLAINS, WITH A WEAKNESS IN THE HEIGHT FIELD OVER NORTHERN OLD MEXICO AND NEW MEXICO ASSOCIATED WITH THE REMNANTS OF DOLLY. THE 00Z UTC MODELS ALL HANDLE THE REMNANTS OF DOLLY DIFFERENTLY. ALSO, THE SFC BOUNDARY CURRENTLY OVER OUR SOUTH MAY STAY PUT TODAY, WITH MORE OF AN EASTERLY FLOW FROM DDC NORTH. THIS WOULD KEEP TEMPS A LITTLE COOLER AND POSSIBLY LEAD TO THUNDERSTORMS ALONG THE BOUNDARY. THE MID LEVEL FLOW WILL BE SOUTHWESTERLY TODAY, SO STORMS THAT DEVELOP ALONG THE BOUNDARY SHOULD MOVE TO THE EAST/NORTHEAST. BUT GIVEN THE WEAK FLOW, OUTFLOW MAY RESULT IN A SOUTHWARD PROPAGATION OF STORMS AS WELL. STORMS ARE ALSO POSSIBLE SUNDAY AFTERNOON AND SUN NIGHT AS THE REMNANTS OF DOLLY MOVE NORTHEAST. PLACEMENT OF SHOWERS AND STORMS IS PROBLEMATIC AT THIS POINT BUT POPS WERE INCREASED A LITTLE IN CASE A WETTER SCENARIO ACTUALLY PANS OUT. THE ECMWF IS QUITE WET WHILE THE GFS/NAM MODELS ARE MUCH DRIER AND MORE PROGRESSIVE. TEMPERATURES ARE ALSO PROBLEMATIC FOR SUNDAY. IF WE HAVE A LOT OF CLOUD COVER AND SOME PRECIP THEN TEMPS WOULD BE MUCH COOLER THAN THE GFS/NAM INDICATE. FOR NOW I DECIDED TO LOWER MAXES FROM DDC SOUTHWEST INTO THE UPPER 90S AS A MIDDLE OF THE ROAD FCST. DAYS 3-7... THE EXTENDED FORECAST WILL STAY AS IS FOR THE DAY 3 THROUGH 7 FORECAST PERIOD. THE ECMWF AND CANADIAN ARE STAYING CONSISTENT WITH BRINGING THE REMNANTS OF FORMER HURRICANE DOLLY UP NORTHWEST AND THEN AROUND THE UPPER HIGH PRESSURE OVER NEW MEXICO. THIS WOULD BRING PLENTY OF MOISTURE INTO WESTERN KANSAS LATE MONDAY INTO EARLY WEDNESDAY. HOWEVER...WITH THE ROCKIES COMING INTO PLAY...MUCH OF THE AVAILABLE MOISTURE WILL BE SQUEEZED OUT OF THE LOWER AND MID LEVELS...LEAVING US WITH MOSTLY HIGH LEVEL MOISTURE TO CAPTURE. HAVE LEFT THE 20 TO 25 PERCENT POPS GOING FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT AND TUESDAY CLEAR INTO TUESDAY NIGHT. THEN THE CIRCULATION SHOULD BE EAST OF OUR CWA AND WILL DROP POPS TO THE TEENS WEDNESDAY AND DOWN TO ZERO BY THURSDAY. MAX TEMPERATURES WILL VARY SLIGHTLY FROM DAY TO DAY BASED ON CLOUD COVER. THE 850MB TEMP PROGS FROM BOTH THE GFS AND ECMWF SHOW 100+ READINGS FOR OUR CWA INTO WEDNESDAY (SOUTH) AND THEN SOME COOLING AT THE MID AND LOWER LEVELS WITH THE INFLUX OF MOISTURE...ONLY KNOCKING HIGHS DOWN INTO MID TO UPPER 90S. MIN TEMPS WILL BE FAIRLY STEADY...GENERALLY RANGING FROM THE MID 60S NORTHWEST TO THE LOW TO MID 70S SOUTHEAST. .AVIATION... ONLY MID AND HIGH CLOUDS ARE EXPECTED THROUGH THE PERIOD WITH JUST A FEW CIGS AT OR ABOVE BKN150. NO VSBY PROBLEMS ANTICIPATED. THUS...VFR CONDITIONS ARE FORECAST THROUGH THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 97 72 97 72 / 30 30 30 30 GCK 97 70 97 70 / 30 30 30 30 EHA 98 70 96 68 / 0 0 30 40 LBL 100 70 97 70 / 0 0 30 30 HYS 95 70 101 73 / 30 30 0 20 P28 101 75 101 74 / 20 20 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/12
Hazardous weather outlook, Jul 26, 4:59 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 459 AM CDT SAT JUL 26 2008 KSZ030-031-043>046-061>066-074>081-084>090-271000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 459 AM CDT SAT JUL 26 2008 /359 AM MDT SAT JUL 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS ARE POSSIBLE TODAY BUT THESE ARE NOT EXPECTED TO BE SEVERE. GUSTY WINDS UP TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY INTO WEDNESDAY BUT THESE ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Jul 26, 10:01 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1001 AM CDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HEAVY RAIN 3 SSE MACKSVILLE 37.91N 98.95W
07/26/2008 M3.75 INCH STAFFORD KS PUBLIC
THE RAINFALL WAS SINCE 630 AM THIS MORNING.
&&
LEELocal storm report, Jul 26, 10:08 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1008 AM CDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HEAVY RAIN 5 SW DILLWYN 37.93N 98.94W
07/26/2008 M3.25 INCH STAFFORD KS PUBLIC
THE RAINFALL WAS BETWEEN 630 AM AND 945 AM.
&&
LEEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:26 PM CDT | Special Weather Statement | DDC | Ellis | 34 min |
| Jul 26, 3:36 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 24 min |
| Jul 26, 3:50 PM CDT | Special Weather Statement | DDC | Ellis | 40 min |
| Jul 26, 4:01 PM CDT | Special Weather Statement | DDC | Ellis | 29 min |
| Jul 26, 4:40 PM CDT | Special Weather Statement | DDC | Rush | 50 min |
| Jul 26, 5:13 PM CDT | Special Weather Statement | DDC | Pawnee, Stafford | 77 min |
| Jul 26, 6:32 PM CDT | Special Weather Statement | DDC | Pratt | 73 min |
Nearby
Areal Flood Warnings in Kansas, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.